MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT
Model Number OPT842
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of receiving further information for our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative that the tubing of a opt842 nasal cannula was damaged.The damage was found out of box.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The opt842 interface is used to deliver humidified oxygen to patients.The opt842 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt842 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation was thus based on the information and photograph provided by the customer, and our knowledge on the product.Results: visual inspection of the provided photograph revealed that the tubing of the opt842 was pulled and stretched in several areas.Inspection also revealed that the left side of the cannula was pulled off the manifold.Furthermore, the headgear was missing and the headgear clips were incorrectly connected to the cannula.Conclusion: the damage observed indicates that the cannula was most likely subjected to undue force by the caregiver or patient.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The user instructions which accompany the opt842 cannula show in pictorial format the correct placement and fitting of the cannula and also warn: appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not crush or stretch tube.Use only approved setup.
 
Event or Problem Description
A distributor in colombia reported via a fisher & paykel healthcare (f&p) field representative that the tubing of a opt842 nasal cannula was damaged.The damage was found out of box.There was no patient involvement.

Brand Name
ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key9936487
Report Number9611451-2020-00352
Device Sequence Number2808177
Product Code CAT
UDI-Device Identifier09420012432117
UDI-Public(01)09420012432117(10)2100628371(11)181105
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT842
Device Catalogue NumberOPT842
Device Lot Number2100628371
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1